RESEARCH ARTICLE


Symptoms, Consequences, and Action Across of Methadone Poisoning in Children Referred to a Hospital in the South of Iran



Reza Fariabi1
iD
, Rasoul Raesi2, 3, *
iD
, Ehsan Goroei Sardu4, Bahareh kermani5, Ehsan Movahed6, Ali Salarpour7, Salman Daneshi8
iD

1 Department of Public Health, School of Public Health, Jiroft University of Medical Sciences, Jiroft, Iran
2 Department of Health Services Management, Mashhad University of Medical Sciences, Mashhad, Iran
3 Department of Nursing, Torbat Jam Faculty of Medical Sciences, Torbat Jam, Iran
4 Clinical Research Development Unit of Imam Khomeini Hospital, Jiroft University of Medical Sciences, Jiroft, Iran
5 School of Medicine, Jiroft University of Medical Sciences, Jiroft, Iran
6 Department of Public Health, School of Health, Jiroft University of Medical Sciences, Jiroft, Iran
7 Clinical Research Development Center of Imam Khomeini Hospital, Jiroft University of Medical Sciences, Jiroft, Iran
8 School of Health, Jiroft University of Medical Sciences, Jiroft, Iran


Article Metrics

CrossRef Citations:
0
Total Statistics:

Full-Text HTML Views: 361
Abstract HTML Views: 207
PDF Downloads: 244
ePub Downloads: 176
Total Views/Downloads: 988
Unique Statistics:

Full-Text HTML Views: 211
Abstract HTML Views: 151
PDF Downloads: 191
ePub Downloads: 147
Total Views/Downloads: 700



Creative Commons License
© 2024 The Author(s). Published by Bentham Open.

open-access license: This is an open access article distributed under the terms of the Creative Commons Attribution 4.0 International Public License (CC-BY 4.0), a copy of which is available at: https://creativecommons.org/licenses/by/4.0/legalcode. This license permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.

* Address correspondence to this author at the Department of Health Services Management, Mashhad University of Medical Sciences, Mashhad, Iran; E-mail: raesi.br881@gmail.com


Abstract

Introduction

The aim of this study is to investigate the consequences of children with methadone poisoning referred to the emergency department of Imam Khomeini Hospital in Jiroft in 2020. Methadone poisoning in children is one of the major public health problems and one of the most common causes of emergency room visits.

Methods

This research is a case series study. The study population included all children under 15 years old. Data were collected through interviews with the child's parents or companions, as well as a medical examination of poisoned children in the hospital, and by reviewing the records of past patients and recorded in the data registration form. Data were analyzed using SPSS software version 21.

Results

Of the 90 children surveyed, 66.7% were in the age range of 2 months to 3 years, the mean age of the children was 2.49 ± 0.89 years old, and 51.1% of patients with poisoning in the morning and autumn were the highest number of patients. Education level of parents, 50% of men and 38% of women were illiterate. 76.7% had taken 1 to 5 mg of methadone. The most common side effect of methadone poisoning was vomiting (41.1%).

Conclusion

Incidental use of methadone in children is very high so that families and surroundings, doctors, and health personnel have sufficient knowledge of the most dangerous complications of methadone and proper maintenance, keeping this dangerous substance from the reach of children should be trained to parents.

Keywords: Symptoms, Consequences, Methadone, Poisoning, Children, Hospital.